Flood, Interior York
- When
- April 2, 12:00 AM EST to April 3, 8:00 PM EST
- Where
- Interior York forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
A slow moving cutoff low pressure system produced 3 to 5 inches of rain in extreme Southwest Maine. Rainfall began on Thursday, April 1, and continued through the morning of Friday, April 2.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A slow moving cutoff low pressure system produced 3 to 5 inches of rain in extreme Southwest Maine. Rainfall began on Thursday, April 1, and continued through the morning of Friday, April 2. Many small rivers and streams county wide experienced flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 1, 9:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
900 PM EST THU APR 1 2004
.DISCUSSION...CRNT RADAR SHOWS PERSISTENT HVY NW-SE ORIENTED BAND OF
PRECIP WHICH HAS BROUGHT IN EXCESS OF 4 INCHES QPF TO ROCKINGHAM
CNTY SLOWLY MVNG NEWRD. WILL CONTU CRNT WRNGS FOR SERN NH.
OVR SWRN ME WHERE 24 HR QPF HAS BEEN ON THE ORDER OF 1/2 INCH OR LESS
WELL BE ABLE TO ABSORB QUITE A BIT MORE QPF SO ONLY CHANGE TO CRNT
FCST WILL BE TO ADD HVY AT TIMES TO CRNT FCST OVR SWRN ME.
NO OTHER CHANGES ANTCPTD ATTM.
.PREVIOUS DISCUSSION...ANOTHER SOGGY NIGHT FOR SOUTHERN NEW
ENGLAND...850 MB TEMPERATURE AND PRESSURE GRADIENT IN THE PROCESS OF
TIGHTENING OVER SOUTHERN NEW ENGLAND THIS AFTERNOON. MODELS
CONSISTENT IN KEEPING MAX RAINFALL AMOUNTS ACROSS EXTREME SOUTHERN
NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE...WITH THIS AREA OF LIFT
SHIFTING OFFSHORE OVERNIGHT. DOES NOT LOOK LIKE FLOODING WILL BE AN
ISSUE AT THIS TIME BUT WILL BE KEEPING A CLOSE EYE ON RIVERS IN
SOUTHERN NEW HAMPSHIRE OVERNIGHT. FOCUS OF MAIN PRECIP AREA CROSSES
SOUTHERN MAINE AND ADJACENT WATERS ON FRIDAY WITH A BREAK IN THE
ACTION MOVING IN FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT.
IN FACT...SATURDAY NOT LOOKING TO BAD IN AREAS WHERE LOW LEVEL
MOISTURE BURNS OFF. NARROW AREA OF MID AND UPPER LEVEL DRYING WORKS
INTO THE AREA BETWEEN DEPARTING AND APPROACHING SHORTWAVES BUT HOW
MUCH IF ANY SUNSHINE IS ABLE TO BURN THROUGH STRATUS IS THE BIG
QUESTION. ONSHORE FLOW CUTS OFF BUT WEAK NORTHERLY FLOW WILL HAVE A
QUESTIONABLE IMPACT. ETA BUFKIT SHOWS THIS MOISTURE HANGING TUFF
THROUGH THE DAY AND HAVE SHADED THE FORECAST TOWARD THIS SOLUTION.
HAVE ALSO REMOVED MENTION OF PRECIP.
STILL LOOKING LIKE A WET SNOW EVENT FOR SUN/MON BUT SOME RUN TO RUN
DIFFS STILL SHOWING UP SO STICKING WITH CHC POPS FOR THE BEGINNING
OF THE WEEK FOR NOW.
&&
.MARINE...WILL BE CONTINUING MINIMAL GALE WARNING FOR GUSTS TO 35 KTS
OVERNIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...GALE WARNING.
NH...FLW FOR MERRIMACK/STRAFFORD/ROCKINGHAM COUNTINES
GALE WARNING.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 500 PM EST THU APR 1 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-021000- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 500 PM EST THU APR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY SLOW MOVING LOW PRESSURE OVER THE MID ATLANTIC REGION WILL MAINTAIN A MOIST FLOW OF AIR ACROSS THE AREA THROUGH FRIDAY. PERIODS OF RAIN TODAY WILL CAUSE SMALL RIVERS AND STREAMS TO BE ON THE RISE. FLOOD WARNINGS HAVE BEEN ISSUED FOR SMALL RIVERS AND STREAMS THROUGH TONIGHT FOR MERRIMACK...STRAFFORD AND ROCKINGHAM COUNTIES. .DAYS TWO THROUGH SEVEN... MORE RAINFALL FROM THE SYSTEM OVER THE MID ATLANTIC REGION WILL CAUSE ADDITIONAL RISES ON RIVERS AND STREAMS DURING FRIDAY. THE BEST CHANCE FOR STREAMS AND RIVERS TO REACH BANKFULL WILL BE OVER THE SOUTHERN TWO-THIRDS OF NEW HAMPSHIRE AND SOUTHERN MAINE. LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE WILL KEEP YOU INFORMED ON THE PROGRESS OF THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS BOTH TODAY AND FRIDAY.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394643, 5394644, 5394645, 5394646.